Volume 6, issue 1 (2002)

Download this article
For printing
Recent Issues

Volume 22
Issue 7, 3761–4380
Issue 6, 3145–3760
Issue 5, 2511–3144
Issue 4, 1893–2510
Issue 3, 1267–1891
Issue 2, 645–1266
Issue 1, 1–644

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Other MSP Journals
4–manifolds as covers of the 4–sphere branched over non-singular surfaces

Massimiliano Iori and Riccardo Piergallini

Geometry & Topology 6 (2002) 393–401
Bibliography
1 J W Alexander, Note on Riemann spaces, Bull. Amer. Math. Soc. 26 (1920) 370 MR1560318
2 I Berstein, A L Edmonds, The degree and branch set of a branced covering, Invent. Math. 45 (1978) 213 MR0474261
3 R H Fox, Covering spaces with singularities, from: "A symposium in honor of S. Lefschetz", Princeton University Press (1957) 243 MR0123298
4 H M Hilden, Every closed orientable 3–manifold is a 3–fold branched covering space of $S^{3}$, Bull. Amer. Math. Soc. 80 (1974) 1243 MR0350719
5 H M Hilden, J M Montesinos, Lifting surgeries to branched covering spaces, Trans. Amer. Math. Soc. 259 (1980) 157 MR561830
6 U Hirsch, Über offene Abbildungen auf die 3–Sphäre, Math. Z. 140 (1974) 203 MR0362313
7 F Hosokawa, A Kawauchi, Proposals for unknotted surfaces in four-spaces, Osaka J. Math. 16 (1979) 233 MR527028
8 S Kamada, Nonorientable surfaces in 4–space, Osaka J. Math. 26 (1989) 367 MR1017592
9 , Problems in low-dimensional topology, from: "Geometric topology (Athens, GA, 1993)", AMS/IP Stud. Adv. Math. 2, Amer. Math. Soc. (1997) 35 MR1470751
10 W S Massey, Proof of a conjecture of Whitney, Pacific J. Math. 31 (1969) 143 MR0250331
11 J M Montesinos, A representation of closed orientable 3–manifolds as 3–fold branched coverings of $S^{3}$, Bull. Amer. Math. Soc. 80 (1974) 845 MR0358784
12 J M Montesinos, 4–manifolds, 3–fold covering spaces and ribbons, Trans. Amer. Math. Soc. 245 (1978) 453 MR511423
13 R Piergallini, Four-manifolds as 4–fold branched covers of $S^4$, Topology 34 (1995) 497 MR1341805
14 O Y Viro, The signature of a branched covering, Mat. Zametki 36 (1984) 549 MR771233